Facebook Pixel


By June 19, 2013 - 9:28am
Rate This

My doctor put me on a Vivelle dot patch, 100 mg Progesterone and Estrace vaginal cream...ever since I started taking, I have gained one pound a day! I called him and he couldn't believe I had a reaction like that in two days .... took off the patch, kept taking the Progesterone and Estrace....still gaining....I was going to stop the Progesterone and keep taking the Estrace for vaginal dryness...doctor doesn't seem too helpful and so I am asking for your opinion because this hormone therapy is making my body worse so far....HELP!

Add a Comment4 Comments

Thanks for your reply - two pounds have come off since my last post and I am watching everything going in my mouth (hint - any white stuff!) And my dr. told me what I was taking was bioidenticals but after much reading, all replacement hormones are synthetic....

June 25, 2013 - 6:50am
HERWriter Guide

Hi Ducatigurl

Thanks for your post!

I'm sorry that this trial with HRT is not working for you. HRT doesn't work for all women and you may find that you have to adjust your dosage several times before you find what works for you, or it may not work at all.

There are also bio-identical hormones you could try.

You could also try EHT - estrogen (only) replacement therapy but this is often recommended to younger women (under about age 55). So your age may be among several factors including the risk of blood clots or stroke. 

Have you stopped the progesterone yet?

Unfortunately, like with other med (for the thyroid for example) trial and error are a mainstay until the right dosage can be found.

There are also natural options that you can take a look at here: http://www.empowher.com/community/share/reasons-why-women-opt-natural-me...

Let us know what you think!


June 19, 2013 - 1:58pm
(reply to Susan Cody)

Yes - I have stopped taking the progesterone but keeping the vaginal estrogen cream....will consider adding more flaxseed to my diet for a natural approach....I find HRT to be very expensive and not worth the time and money tweaking it to get it right....I really did not have any symptoms from menopause except the vaginal dryness yet my dr. put me on the progesterone pill and estrogen patch....and it must be sticking in my system because I am still bloated a week after stopping the meds.....do you have any suggestions to get weight off? I am 55, work out five days a week and I lost 40 lbs. last year - this year 10 lbs. came back and are sticking to me like glue....

June 22, 2013 - 11:08am
HERWriter Guide (reply to Ducatigurl)

Hi again!

I'd give yourself another couple of weeks to see if the weight will come off naturally.

You sound like you're in great shape (congrats on that weight loss!) and are also pretty fit. The problem with weight gain over 40 is that it's a pill to get rid off.

If it doesn't come off naturally in the next few weeks, try to restrict some calories, and give it lots of time. You need calories to live and you need them for workouts so don't starve yourself. Just two pounds a week will have you back to normal again by the end of July!


June 24, 2013 - 1:29pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.